MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ14X108MM

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ14X108MM
Model Number 530-14-108
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - the patient was converted from turon total shoulder to altivate reverse, and initially did very well but became very tight and stiff following surgery.The decision was made to revise to a more medialized glenosphere and a looser construct, achieved by repositioning the humeral stem to take tension off of deltoid.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to shoulder tightness and stiffness.The previous surgery and the revision detailed in this investigation occurred over 3 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was disability/permanent damage and that there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows a non-conforming material report (ncmr) # (b)(4) associated with the part 530-14-108, altivate reverse humeral stem, standard shell, size 14, machined which documents a nonconformance that out of (b)(4) quantity lot 1 item was scrapped due to the defect in the porous coating.Remaining all items in the lot met the fit, design and functional requirements and were accepted.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to shoulder tightness and stiffness.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: aging of the patient, muscle stiffness, improper surgical technique, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ14X108MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7293317
Report Number1644408-2018-00168
Device Sequence Number13747398
Product Code PHX
UDI-Device Identifier00888912168489
UDI-Public(01)00888912168489
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model Number530-14-108
Device Catalogue Number530-14-108
Device Lot Number415T1123
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-32-103, LOT 864C2761; 509-00-032, LOT 377P1207; 508-32-103, LOT 864C2761; 509-00-032, LOT 377P1207
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age71 YR